Background: The development of dermatitis on face and neck, which was not described in phase 3 clinical trials, has been reported in the literature in patients treated with dupilumab. Little is known regarding the causes or defining features of the facial dermatitis. Objectives: We conducted surveys of consecutive patients with AD on dupilumab to describe its clinical features, morphology and aetiology. Methods: A multi-centre prospective cohort study was conducted from 1 January 2020, to 31 December 31 2020. A total of 162 patients under dupilumab treatment were asked to complete a questionnaire and patients were evaluated by dermatologists. Results: Of all 162 patients, 137 (84.6%) patients reported pre-existing facial dermatitis prior to dupilumab therapy. One hundred and twenty-one (88.3%) patients with pre-existing facial dermatitis reported improvement of their facial dermatitis with dupilumab therapy, nine (6.6%) patients reported no change after the treatment and seven (4.3%) patients of them got worse after the treatment (exacerbation group). Of 25 patients who reported no pre-existing active facial dermatitis, six (24%) patients reported new-onset facial erythema after the starting dupilumab therapy (new-onset group). A large proportion of the patients in both the exacerbation (86%) and new-onset groups (67%) had a history of facial TCS use. Both groups showed similar clinical manifestations and distribution with few differences. Conclusions: The vast majority of patients treated with dupilumab in academic institutions from Korea and the United States experienced improvement in their facial dermatitis with dupilumab therapy. A small proportion of patients had new onset and exacerbation. Although the mechanisms of this adverse event remain unclear, steroid withdrawal should be considered as a diagnosis of the erythema in some patients.
|Number of pages||13|
|Journal||Journal of the European Academy of Dermatology and Venereology|
|State||Published - Nov 2022|